Natural Thyroid dosage

Any advice on best way to reduce my ND . I up my ND slowly my 1/4 each week and stayed on 2 grain for 3 weeks but after that I was advised by someone to up by 1/2 so in 2weeks I up from 2 3/4 to 3 1/2 which is why I feel out of breath and chest heavy . They say this is fine but I have inflammation in chest and when I dropped to 2 grain I felt a lot better but I have taken 2grain this morning and 3/4 this afternoon as scared to reduce to quick .i had heart flutters ,no racing heart beats and bad constipation so that why I up the ND . Latest bloods were TSH0.02 and T4 19,2 ,still waiting on T3 ,

9 Replies

oldestnewest
  • MaggieMay, Usually increase/reduce by 1/2 grain every 2 weeks but if your chest feels constricted it may be better to cut back to 2 or 2.5 grains now if you've only been on 3.5 grains a couple of weeks.

    I've seen psyillium recommended for constipation.

  • Only been on about 3days but the 3grain was on about 2 weeks and chest was bad ,I was told I was not on enough and that was why I was so bad with out off breath ,now I know I was on too much ,was only on 75 levothyroxine and this was not enough but wasn't converting as T3 was low ,so 100 Levo was making me ill ,thanks for info

  • Maggie, it's such a fine line between too little and too much especially when either can cause breathlessness and palpitations :(

    Try sticking with 2 grains for 4/6 weeks as you may be near your 'sweet spot' and if you need to increase do it in 1/4 grain increments every 4 weeks.

  • Maggie, it's such a fine line between too little and too much especially when either can cause breathlessness and palpitations :(

    Try sticking with 2 grains for 4/6 weeks as you may be near your 'sweet spot' and if you need to increase do it in 1/4 grain increments every 4 weeks.

  • Did not know too much can cause palpation ,thought it was only too little ,felt very tired and bit shaken so that's why I took 3/4 grain this afternoon ,had 2 grain at 6 in morning ,thought Ishould be careful in lowering my dose too much ,thanks for your help .

  • It may have been a little too much. If you were on 75 levothyroxine only. 1gr of NDT is equal to around 100 levo (taking into account the effect of the T3). I made the mistake initially as some NDT also state 65mcg (1gr).

  • Do most people find that they end up taken the amount of grains equal to levothyroxine ,or does it vary .

  • I was on 125 of Levo. I'm now on 2 grains on Armour and feel great! If you work on the makers claim that 1 grain is equal to 65 of Levo then 2 grains = 130 of Levo so pretty much spot on equivelant dose. I pushed it to 2.5 but started to get palps, mild anxiety and increased sweating. Even on 2.25 felt slightly 'edgey' so down to 2 grains....feel great!

    Hope that's helpful. Oh, I had a total thyroidectomy over 40 yrs ago so don't make any of my own thyroid hormones. I am a amazed sometimes when I read of people taking 4 or even 5+ grains of NDT....man I'd be rattling and shaking all over the place lol.

  • Thanks for reply ,that info was helpfull

You may also like...